Ask a doctor

Is Filler or Botox the Reason for the Line Under my Eye?

2 months ago I had my cheeks treated with juvederm and a week later had botox for crows feet. I had a tiny amount of botox injections injected under my eyes too. I now have a noticeable line/slight bag under one eye. The other side looks fine. The line/bag is at it's most extreme when I first wake up in the am and improves slightly as the day goes on but never goes away entirely. Is this the result of the botox or the filler ? Is there anything I can do to fix it w/o making it worse?

Doctor Answers (10)

Botox and fillers around the eyes for improvement with wrinkles

+1

If a patient has concerns about lines or bags around the eyes after Botox treatment or fillers, it is best to see the doctor that injected that patient who knows best where they placed the needles and at what depth the filler was placed. Sometimes, Botox is used by some doctors when doing crows feet, more towards the middle of the cheek across the cheekbone and near the lower eyelid. This can create some swelling. Sometimes Juvederm is injected near the tear trough of the lower eyelid and this can create swelling, at times noted more than with the use of Belotero or Restylane.

An examination is imperative to understand how to make such a condition better.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Line Under Eye after Botox

+1

Botox under the eye is an extremely delicate procedure. The area is very unforgiving and requires a high degree of expertise and technicality. It sounds like there was a slight difference between the unaffected eye and the eye with a line, for whatever reason. You could consult your physician, but more than likely you'll just have to wait until the Botox wears off for the two eyes to look identical again. Hope this helps....

Cameron Rokhsar, MD
New York Dermatologic Surgeon
4.5 out of 5 stars 32 reviews

Filler Side Effects - Under Eyes

+1
Yes, this is one of the side effects of having Botox for wrinkles right under the eyes.  This is theoretically due to the muscle in that area getting relaxed, resulting in some sagging of the skin.  With time, it will resolve as the Botox wears away.

Jeffrey Epstein, MD, FACS
Miami Facial Plastic Surgeon
5.0 out of 5 stars 45 reviews

You might also like...

Eyelid line/bag following Juvederm and Botox injections

+1

It is possible that the line or bag you have noticed in your lower eyelid could be associated with either the Juvederm or Botox injection.  If the bag is translucent or blueish in color (Tyndall effect) it is most likely associated with the Juvederm and can be corrected with hyaluronidase or aspiration.  If the line or crease is caused by Botox it should resolve in the next 4 to 6 weeks as the effects of the Botox subsides.  Best wishes.  

Vincent D. Lepore, MD
San Jose Plastic Surgeon
5.0 out of 5 stars 17 reviews

Juvederm under the eyes

+1

Juvederm needs to be placed very carefully around the eyes.  Too much can cause it to puddle where the soft tissue of the eyelid meets the denser fascia of the cheek usually right over the cheek bone area.  As I don't have a picture I am having to make this assumption.  Too much Botox to the lower eyelid muscle(orbicularis) can relax it to the point it can make the eyelid sag or allow the fat pad behind the muscle to pooch out a bit.  More likely what you are describing in the Juvederm.  Fortunately there is an enzyme which can be carefully injected into the extra material to allow it to 'melt away' more quickly.  As your doctor or injection nurse about this. 

Steven Swengel, MD
Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Under eyelid line after Botox

+1
It would be useful to see pre and post procedure photos. See your doctor to show him your concerns and discuss what if anything can be done. You may just need a touchup injection.

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 11 reviews

Eye line treatment

+1

Without seeing the person its impossible to tell what is causing a wrinkle.  Botox takes 3 months to wear off, but can wear off sooner if it was small doses done around the eye.  Juvederm in the cheeks can be long lasting, but is reversible with hyaluronidase injection.  You need to discuss this with your doctor, or find a great board certified doctor who specializes in this like a dermatologist or plastic surgeon. 

Rebecca Baxt, MD
Paramus Dermatologist
5.0 out of 5 stars 4 reviews

Under eye lines after Botox

+1

Without seeing photographs or you in person, it's very difficult to assess what might be going on with the treatments at this point. It would be a good idea to post before and after photo's and/or go back to your provider for further assessment to see what your options might be.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 138 reviews

Botox can cause puffiness under the eyes

+1

The puffiness under one eye is probably caused by the Botox injections.  The amount, placement site and depth of the Botox injections can contribute to this puffiness.  You could try sleeping on a few pillows to elevate your head and apply cold green tea bags in the morning.  The effect should wear off in another month. 

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Is Filler or Botox the Reason for the Line Under my Eye

+1

In all honesty, it could be either. Juvederm, unless used very deeply, isn't recommended under the eyes because it can show through the skin. Too much Botox under the eyes can create bags too because the muscles don't move as much and can create sagging if too much Botox was injected. Both will go away over time, obviously the Botox before the filler, so that will be your best bet. Give it time to resolve on its own. If it is the Botox you should see the correction start happening within the next month or so, as Botox only lasts about 3-4 months.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.